T Nation

May Have Been Placed on TRT Too Soon

I visited a testosterone clinic without seeing an endocrinologist about 2 years ago because of some lingering anxiety, depression, and general low energy I had. I had ran two very short cycles about 5 years before that, and my symptoms and naivety made me convinced that I might have had low T. I visited the clinic, got tested, and was told I had secondary hypogonadism and I was placed on injections of 200mg test cypionate literally a day later. Since then I have been on the same dose with 1000 iu HCG per week and 0.5 mg anastrozole per week. Unfortunately I did not find this forum until recently, and after all of my research I’m beginning to think that I may have been placed on TRT too soon before resolving any issues which could naturally increase my T. If this is the case, I would like to restart my HPTA.

Age: 27

Height: 5’9”

Waist: 34”

Weight: 178 lbs

Body/Facial Hair: Minimal body hair on back/ medium hair growth on chest/ full facial hair/ no thinning hair on head

Fat: Carried a little bit around midsection but my bodyfat percentage was very low starting trt (below 10%)

Health conditions: No physical health conditions

Rx and OTC drugs: Before TRT – 70mg vyvanse, 1mg klonopin, 10mg lexapro. On TRT – 20mg vyvanse, no klonopin, no lexapro, 50mg trazodone at night.

Lab Results/Ranges:

-TT 450 ng/dL (350-1000)

-CFT: 5.67 (10-30)

-LH: 4.6 (1.7-8.6)

-FSH: 4.9 (1.5-12.4)

-TSH: 1.420 (0.450-4.500)

-Prolactin: 13.0 (4.0-15.2)

-SHBG: 63.4 (16.5-55.9)

-Estradiol: 10.0 (7.6-42.6)

Diet: This could’ve been better. I was eating 2-3 meals a day, not eating much in the morning at all, and the vyvanse dose decreased my appetite much of the time. I wouldn’t call it a starvation diet but there was unintentional morning fasting. I was also consuming alcohol every weekend and once or twice during week days in large quantities.

Training: I was training 5-6 days a week, sometimes 7 days. Overtraining could’ve affected me. Workouts were great but I was not putting on any muscle mass (possibly due to the Rx drugs and diet).

Testes: Never ached, no fever.

Morning wood/nocturnal erections: I would have those every other day. It turned into an every day thing on TRT.

Recent lab results after 2 years of TRT:
TT: 775 (350-1000)
CFT: 16.6 (10-30)
E2: 27.70 (15.00-55.00)

I appreciate any feedback.

How often are you injecting? Are the first labs from before treatment?

Injections: 200mg Test cypionate once per week, 500iu HCG twice per week.
The first labs were before TRT and the last labs were my results from last week.

Now you all know when I tell these guys to investigate and find out why. And see an Endocrinologist. Like this when you do go on trt (perhaps you will not need) you will be confident in that decision.

It sounds like you did not fully investigate hence why you want to try a restart. I know how you feel because I also think at times I should try a restart. But am 42. So an probably sticking with trt

You go to a trt clinic they will lean towards putting u on trt without investigating. Guys do get testicular, adrenal and pituitary tumors and diseases.
Good luck.

Klonopin is the reason I’m on TRT in the first place, these drugs lower testosterone by sedating the pituitary gland and over time can become permanent, at the time I began to experience low testosterone I was on Vyvanse and Klonopin, it all started when I began tapering off of Klonopin which lead to a protracted withdrawal with no end is sight long after these drugs were out of my system.

Klonopin increases SHBG and your SHBG was very high pre-TRT and when elevated, it can decreases free testosterone which converts to estrogen, your estrogen was low as a result. Klonopin stresses out the pituitary gland when you stop or begin withdrawal. If you can’t get SHBG down and Free T up, then TRT may need to continue TRT.

Total T is bound to SHBG and isn’t bioavailable, Free T is what matters and you have no testing while on TRT.

What is your SHBG levels on TRT after stopping all these drugs?

Also note TRT decreases SHBG, so if still on the higher end, if you stop TRT it may increase and decrease Free T and you may end up right back at square one.

@charlie12 I mentioned in the original post that I did not fully investigate. I have no issues with TRT, I feel great on it, but if I don’t really need it, I’d rather restart. “If it aint broke don’t fix it” type of deal.

@systemlord I figured Klonopin was detrimental towards my T. I am 3 months off of it now entirely. The high SHBG levels and low Free T was the reason I was put on TRT in the first place. My SHBG level now is 33.4 (16.5-55.9). My SHBG while I was on klonopin during TRT was still on the high end of the spectrum around 50.

As of right now your SHBG level is perfect, SHBG would almost certainly increase after stopping TRT and Free T would be affected. To achieve the same results you have now, you would need the same levels of SHBG and Total T, SHBG is hard if not impossible to manipulate naturally.

The standard treatment for high SHBG men are large infrequent doses of testosterone 1-2 times per week.

Did you taper slowly or stopping Klonopin cold turkey?

Lexapro is also a known testosterone killer, more so than Klonopin. Doctors are unaware they are prescribing drugs known to permanently crash men’s testosterone levels and sometimes there’s no coming back from it.

I was on Klonopin for 30 years and don’t think there was ever a possibly of recovery.

@systemlord I tapered off of klonopin with a 10 month long liquid titration taper. Very slowly, minimal withdrawals during its entirety. I tapered off of Lexapro before the klonopin (i know SSRI’s are horrible for T). The only withdrawal symptom I had was insomnia and that’s why I am on the Trazodone at night, but I am going to discontinue that soon too.